hypothyroid?

Discussion in 'Fibromyalgia Main Forum' started by hagardreams, Sep 22, 2006.

  1. hagardreams

    hagardreams New Member

    I sure hope someone can explain this to me. I went to the doctor this morning, and he told me he was giving me meds, for a hypothyroid. I said I did not know anything about it, and all he said was I had a test that showed my thyroid levels were off. THATS IT! I cant seem to understand anything I have read on the internet, except the side effects of the medicine he gave me. With the list of side effects, I am not sure that I want to take this stuff. I have enough problems without adding to them.
    If anyone has this problem and takes meds for this, please explain this problem to me.
    God bless, Julie
  2. Slayadragon

    Slayadragon New Member

    Okay, for starters, what is the name of the medicine he gave you?

    Also, what kind of doctor is this?

    Finally, what other medicines are you on?
  3. hagardreams

    hagardreams New Member

    This doctor was an endrocrinologist,how ever you spell that one, and the script was for levothyroxine. I am on insulin, inderal, and lortab.
    My biggest concern is having to try to drink a full glass of water. I just dont think I can do it without getting sick.
    Julie
  4. hugs4evry1

    hugs4evry1 New Member

    I take Levothyroxine every morning but have never drank the full glass of water with it.

    If you're being put of thyroid medications, that means that with time and proper dosage, you should feel much better than you do now.

    I alway go to about.com for my thyroid information and they have tons. Mary Shomon does a newsletter that has so much information in it.

    My thyroid is what makes me feel worse most of the time. It's your body's battery and every process in the body is effected when your thyroid is off.

    Hugs,

    Nancy B.
  5. Slayadragon

    Slayadragon New Member

    Endicrinologists tend to be extremely conservative, and so if one told me that my thyroid status was low, I'd be inclined to believe him or her. In fact, I'd actually be really happy because thyroid is something that can have a really negative effect when it's low (low energy, slowed-down bowels, cold temperature, weight gain) and be addressed pretty easily with medication.

    I've never heard of having to take a full glass of water with Synthroid (the non-generic name of that drug).

    I'd give it a try. If you get symptoms like racing heart, insomnia and feeling overheated, that will mean you're on too much and need to lower the dosage. If that happened to me, I'd discontinue the drug until I got the doctor to consult with me on lowering it (or just take a lower dose on my own if it was possible to split the pills etc.).

    Keep us informed as to how you're doing or if you have other worries/questions....I'll try to keep an eye on this thread.

    Good luck!
  6. hagardreams

    hagardreams New Member

    Thanks to all that replied. I read that you had to take the meds with a full glass of water, and that really scared me. I have always had weird side effects from meds, and I guess its just my nerves. I cant get the script filled until after the 1st, but I guess I will try then.
    I am anxious to try this and see if it helps any with my fatigue. I am so tired, of being tired. I think you all know what I mean. I know I will still have fatigue from the FM, but maybe this will help.
    God bless, Julie
  7. jessica0123

    jessica0123 New Member

    Hello
    I was first DX in February with low thyroid after my ankles swelledup and they did blood work. I was put on synthroid and my Dr at that time said never to use generic for synthroid with this condition. After sharing with friends and people at church I find it is pretty common. The veterans tell me hang in there it takes months to get the thyroid regulated! 6 months or more! Well here it is September I am still waiting. I have started getting vitamin B injections. I now see an osteo Dr. They deal with this in a little more looser way than the endocronologist...meaning he is willing to try different things along with the medicines...such as the vitamin B injections they also do IV vitamins. Now I was DX with fibro 3 months ago and during a flare up the two are relentless together. I am taking synthoid 100 mcg and a drug called Armour mixed with the synthroid, ask your DR about it see what they say? I have been doing well with it. Jessica
  8. hugs4evry1

    hugs4evry1 New Member

    It will definately help, absolutely help...but it takes time.

    Be patient, it can take months to feel better and regulate the meds. But the good thing is you have an endo working for you. (I'm just dealing with my gp)

    Hugs,

    Nancy B
  9. razorqueen

    razorqueen Member

    it hasn't helped me a all. I've been on it for about 1 yr. I think I need the dessicated thyriod, like armour, but it is called something different in Canada.

    My doc isn't to kean on that stuff, so we will be if I can talk him into it.

    Raz
  10. Slayadragon

    Slayadragon New Member

    Apparently CFS sufferers tend to have bigger problems with T3 (not in Synthroid) than with T4 (which is in Synthroid). T4 has to convert to T3 to be used, and there may be a problem with the conversion process. (Another theory is that the T3 receptors are taken up by some other substance, but I haven't read much about that one.) T4 (Synthroid) didn't help me at all, whereas T3 was very helpful. So if the T4 isn't working, you might see if you can do a T3 trial. (It's hard to find the right dose though....you have to work your way up for quite a while.) It helps me a lot.